Alert archive / North Dakota / Red Flag Warnings in 2015

Red Flag Warning 14, NWS Bismarck, ND

May 1, 201516 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at May 1, 2015, 2:21 AM MDT for 16 counties in North Dakota. It took effect at May 1, 2015, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2015, 2:21 AM MDT (08:21 UTC)
In effect from
May 1, 2015, 12:00 PM MDT
Expired
May 1, 2015, 6:00 PM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Ward County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 94 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WWUS83 KBIS 010821
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
321 AM CDT FRI MAY 1 2015

...RED FLAG WARNING FRIDAY AFTERNOON OVER MOST OF WESTERN AND NORTH
CENTRAL NORTH DAKOTA...

.THE COMBINATION OF GUSTY SOUTHWEST WINDS TO 30 MPH AND MINIMUM
RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT...WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON FOR MOST OF
WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANY FIRE THAT IGNITES WILL
SPREAD RAPIDLY.

NDZ001>005-009>013-017>019-021-031-032-011630-
/O.UPG.KBIS.FW.A.0010.150501T1800Z-150502T0000Z/
/O.NEW.KBIS.FW.W.0014.150501T1800Z-150502T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
321 AM CDT FRI MAY 1 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE
HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 001...002...
003...004...005...009...010...011...012...013...017...018...
019...021...031 AND 032...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KS
4 follow-up statements
014 
WWUS83 KBIS 011348
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
848 AM CDT FRI MAY 1 2015

...RED FLAG WARNING THIS AFTERNOON OVER MOST OF WESTERN AND NORTH
CENTRAL NORTH DAKOTA...

.THE COMBINATION OF SOUTHWEST WINDS GUSTING TO 30 MPH AND MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR MOST OF
WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANY FIRE THAT IGNITES WILL
SPREAD RAPIDLY.

NDZ001>005-009>013-017>019-021-031-032-020000-
/O.CON.KBIS.FW.W.0014.150501T1800Z-150502T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
848 AM CDT FRI MAY 1 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW
RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 001...
002... 003...004...005...009...010...011...012...013...017...
018... 019...021...031 AND 032...

* WIND...SOUTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JJS
914 
WWUS83 KBIS 011716
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1216 PM CDT FRI MAY 1 2015

...RED FLAG WARNING THROUGH THIS AFTERNOON OVER MOST OF WESTERN
AND NORTH CENTRAL NORTH DAKOTA...

.THE COMBINATION OF SOUTHWEST WINDS GUSTING TO 30 MPH AND MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON FOR MOST
OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANY FIRE THAT IGNITES
WILL SPREAD RAPIDLY.

NDZ001>005-009>013-017>019-021-031-032-020000-
/O.CON.KBIS.FW.W.0014.150501T1800Z-150502T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
1216 PM CDT FRI MAY 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE
WEATHER ZONES 001... 002... 003...004...005...009...010...011...
012...013...017... 018... 019...021...031 AND 032...

* WIND...SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JJS
941 
WWUS83 KBIS 011951
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT FRI MAY 1 2015

...RED FLAG WARNING THROUGH THIS AFTERNOON OVER MOST OF WESTERN
AND NORTH CENTRAL NORTH DAKOTA...

...FIRE WEATHER WATCH ON SATURDAY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA...

.THE COMBINATION OF SOUTHWEST WINDS GUSTING TO 30 MPH AND MINIMUM
RELATIVE HUMIDITY VALUES AS LOW AS 15 PERCENT WILL CONTINUE TO
BRING CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON FOR
MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANY FIRE THAT
IGNITES WILL SPREAD RAPIDLY.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. MINIMUM RELATIVE
HUMIDITY VALUES WILL BE AS LOW AS 15 PERCENT...WHILE SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL START TO SWITCH
NORTHWEST IN THE AFTERNOON INTO THE EARLY EVENING AS A COLD FRONT
PUSHES INTO THE AREA. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE
OVER PORTIONS OF THE AREA SATURDAY AFTERNOON AND EVENING.

NDZ001>005-009>013-017>019-021-031-032-021230-
/O.NEW.KBIS.FW.A.0011.150502T1600Z-150503T0100Z/
/O.CON.KBIS.FW.W.0014.000000T0000Z-150502T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
251 PM CDT FRI MAY 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT THROUGH
THIS AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 001...002...003...004...
  005...009...010...011...012...013...017...018...019...021...031
  AND 032.

* WIND...SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH THIS
  AFTERNOON. SOUTHWEST 15 TO 25 MPH BECOMING NORTHWEST WITH GUSTS
  TO 35 MPH ON SATURDAY.

* HUMIDITY...AS LOW AS 15 PERCENT THIS AFTERNOON AND SATURDAY.

* TEMPERATURES...IN THE 70S THIS AFTERNOON...75 TO 85 SATURDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NDZ020-022-023-025-033>037-040>048-050-051-021230-
/O.NEW.KBIS.FW.A.0011.150502T1600Z-150503T0100Z/
OLIVER-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
251 PM CDT FRI MAY 1 2015

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 020...022...023...025... 
  033...034...035...036...037...040...041...042...043...044... 
  045...046...047...048...050 AND 051. 

* WIND...SOUTHWEST 15 TO 25 MPH BECOMING NORTHWEST WITH GUSTS TO
  35 MPH.

* HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&



$$

JJS
459 
WWUS83 KBIS 012356
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT FRI MAY 1 2015

...FIRE WEATHER WATCH ON SATURDAY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA...

.CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SATURDAY ACROSS
ALL OF WESTERN AND CENTRAL NORTH DAKOTA. MINIMUM RELATIVE HUMIDITY
VALUES WILL BE AS LOW AS 15 PERCENT...WHILE SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO START TO SWITCH
NORTHWEST IN THE AFTERNOON INTO THE EARLY EVENING AS A COLD FRONT
PUSHES INTO THE AREA. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE
OVER PORTIONS OF THE AREA SATURDAY AFTERNOON AND EVENING.

NDZ001>005-009>013-017>019-021-031-032-020800-
/O.EXP.KBIS.FW.W.0014.000000T0000Z-150502T0000Z/
/O.CON.KBIS.FW.A.0011.150502T1600Z-150503T0100Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
656 PM CDT FRI MAY 1 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS
AND WARM TEMPERATURES FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA...


* AFFECTED AREA...FIRE WEATHER ZONES 001...002...003...004... 
  005...009...010...011...012...013...017...018...019...021... 
  031 AND 032. 

* WIND...SOUTHWEST 15 TO 25 MPH BECOMING NORTHWEST WITH GUSTS TO
  35 MPH ON SATURDAY.

* HUMIDITY...AS LOW AS 15 PERCENT SATURDAY.

* TEMPERATURES...UPPER 70S TO THE LOWER 80S. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NDZ020-022-023-025-033>037-040>048-050-051-020800-
/O.CON.KBIS.FW.A.0011.150502T1600Z-150503T0100Z/
OLIVER-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
656 PM CDT FRI MAY 1 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS
AND WARM TEMPERATURES FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONES 020...022...023...025... 
  033...034...035...036...037...040...041...042...043...044... 
  045...046...047...048...050 AND 051. 

* WIND...SOUTHWEST 15 TO 25 MPH BECOMING NORTHWEST WITH GUSTS 
  TO 35 MPH. 

* HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...UPPER 70S TO THE LOWER 80S. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 30, 11:14 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 30, 11:14 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1214 AM CDT FRI MAY 1 2015

.UPDATE...
ISSUED AT 1211 AM CDT FRI MAY 1 2015

LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH EXITING THE
JAMES RIVER VALLEY AT THIS TIME...WITH RAIN SHOWERS EXPECTED TO
DIMINISH AND END ACROSS THE SOUTHERN JAMES RIVER VALLEY BY 07Z.
SURFACE OBSERVATIONS AND SATELLITE SHOW FOG JUST EAST OF THE
TURTLE MOUNTAINS...WITH THE LATEST HRRR LOW VISIBILITY FORECAST
JUST GRAZING ROLETTE AND POSSIBLY PIERCE COUNTIES OVERNIGHT...SO
HAVE ADDED IN PATCHY FOG. OTHERWISE CLEAR FORECAST WITH HIGH
CLOUDS APPROACHING THE NORTHWEST AND NORTH CENTRAL OVERNIGHT.
CONCERN FOR FRIDAY AFTERNOON WILL BE FIRE WEATHER AND WILL BE
FOCUSING ON THIS FOR THE NEXT UPDATE.

UPDATE ISSUED AT 956 PM CDT THU APR 30 2015

FORECAST FOR THE REMAINDER OF THE NIGHT REMAINS ON TRACK AS THE
COLD FRONT HAS EXITED INTO THE RED RIVER VALLEY. FOLLOWING TRENDS
IN THE 00-01 UTC HRRR ITERATIONS...POST-FRONTAL RAIN SHOWERS ARE
EXPECTED TO CONTINUE ACROSS THE JAMES RIVER VALLEY THROUGH 06-07
UTC.

UPDATE ISSUED AT 704 PM CDT THU APR 30 2015

QUICK UPDATE TO EXPIRE THE RED FLAG WARNING ON TIME AT 00 UTC. AS
OF 00 UTC...THE SURFACE COLD FRONT WAS LOCATED FROM FAR NORTHEAST
NORTH DAKOTA THROUGH LAKE OAHE...WITH LIGHT RAIN ALONG AND BEHIND
THE FRONT. HOWEVER...A SIGNIFICANT PORTION OF THIS PRECIPITATION
WAS NOT REACHING THE GROUND ACROSS THE SOUTH CENTRAL.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 244 PM CDT THU APR 30 2015

MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE FIRE WEATHER
CONCERNS THIS AFTERNOON...AND AGAIN FRIDAY AFTERNOON.

CURRENTLY...A COLD FRONT IS SITUATED FROM AROUND BOTTINEAU TO
BISMARCK. AHEAD OF THE FRONT...SOUTHERLY WINDS 15 TO 20 MPH WITH
GUSTS OF 25 TO 30 MPH. THIS IS RESULTING IN MINIMUM HUMIDITIES
AROUND 25 PERCENT FROM SOUTHEAST EMMONS COUNTY...TO THE UPPER
TEENS OVER THE JAMES RIVER VALLEY. CRITICAL FIRE WEATHER CRITERIA
IS MARGINAL OVER THE THE WESTERN PORTION OF THE WARNING BUT WINDS
WILL INITIALLY BE GUSTY BEHIND THE FRONT...SO ALTHOUGH HUMIDITIES
WILL RISE WITH THE FRONTAL PASSAGE...WILL KEEP THE RED FLAG
WARNING IN EFFECT UNTIL AFTER THE FRONTAL PASSAGE WHEN WINDS
DIMINISH AND HUMIDITIES RISE.

WILL KEEP THE MENTION OF AFTERNOON THUNDER...ALTHOUGH CHANCES WILL
BE MINIMAL.

TONIGHT...SHOWERS WILL END ACROSS CENTRAL NORTH DAKOTA THIS
EVENING...WITH MOSTLY CLEAR SKIES DEVELOPING WEST TO EAST
OVERNIGHT. LOWS WILL BE IN THE MID 30S WEST TO MID 40S SOUTHEAST.

FRIDAY...MOSTLY SUNNY AND CONTINUED MILD FRIDAY BEHIND THE FRONT
WITH A WEST TO SOUTHWEST SURFACE FLOW. BUFR SOUNDINGS INDICATE
SUSTAINED WINDS 15 TO 20 MPH FRIDAY AFTERNOON WITH GUSTS OF 25 TO
30 MPH...ACROSS THE NORTHWEST AND NORTH CENTRAL. WITH MINIMUM
HUMIDITIES AROUND 20 PERCENT...CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE. WILL ISSUE A FIRE WEATHER WATCH FOR PORTIONS OF
THE WEST CENTRAL..THE NORTHWEST AND NORTH CENTRAL 18Z FRIDAY TO
00Z SATURDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 244 PM CDT THU APR 30 2015

CHANCES FOR RAIN AND ISOLATED THUNDERSTORMS THROUGH THE WEEKEND WITH
THE POTENTIAL FOR CONSIDERABLE RAIN BY MID WEEK...HIGHLIGHTS THE
LONG TERM.

THE CURRENT MODEL PACKAGE PROVIDES GOOD AGREEMENT ON AN UPPER LEVEL
TROUGH DEVELOPING AND MOVING EASTWARD ACROSS THE CENTRAL CANADIAN
PLAINS THROUGH THE WEEKEND. SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AHEAD OF THE ASSOCIATED SURFACE FRONT. THE GREATEST CHANCES FOR
THUNDERSTORM ACTIVITY LOOK TO BE IN THE SOUTHEAST.

THEREAFTER...ZONAL FLOW ALOFT WILL TRANSITION TO SOUTHWESTERLY FLOW
AHEAD OF AN UPPER LEVEL TROUGH DIGGING INTO THE PACIFIC
NORTHWEST...EARLY NEXT WEEK. AS A RESULT...LEE TROUGHING IS EXPECTED
AT THE SURFACE WITH MOISTURE TRANSPORT AND ATMOSPHERIC INSTABILITY
CREATING WIDESPREAD CHANCES FOR SHOWERS AND THUNDERSTORMS. ALTHOUGH
MODELS HAVE SHOWN CONSISTENT AGREEMENT ON OVERALL PRECIPITATION
DEVELOPMENT...TIMING/LOCATION REMAINS UNCERTAIN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1211 AM CDT FRI MAY 1 2015

VFR CIGS/VSBYS NEXT 24HR. EXPECT SOUTHWEST WINDS TO AROUND 25KT
AT KISN/KMOT/KDIK FRIDAY AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
NDZ001>005-009>013-017>019-021-031-032.

&&

UPDATE...KS
SHORT TERM...TWH
LONG TERM...AC
AVIATION...KS
Hazardous weather outlook, Apr 30, 8:42 PM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
942 PM CDT THU APR 30 2015

NDZ020-022-023-025-033>037-040>048-050-051-020245-
OLIVER-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
942 PM CDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH
CENTRAL SATURDAY AFTERNOON AND AGAIN WEDNESDAY. SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017>019-021-031-032-020245-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
942 PM CDT THU APR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY. SEE WWW.WEATHER.GOV
FOR DETAILS.

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 1:51 PM MDTFire Weather WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more12 hr

Nearby

Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.